New Jersey, 2011

Heavy Snow in New Jersey, February 21, 2011

February 21, 2011 · NWS OKX · 4 events in 4 counties and zones

A weak low pressure system tracking along a warm front south of the region Sunday night into Monday morning on February 21st brought a moderate to heavy snowfall to the region. Generally 3 to 5 inches of snow fell across southern portions of the region, while across northern portions of Northeastern New Jersey, a heavier band brought snowfall amounts of 5 to 8 inches.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A weak low pressure system tracking along a warm front south of the region Sunday night into Monday morning on February 21st brought a moderate to heavy snowfall to the region.

Generally 3 to 5 inches of snow fell across southern portions of the region, while across northern portions of Northeastern New Jersey, a heavier band brought snowfall amounts of 5 to 8 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Feb 21, 12:55 AM EST, 5 minutes earlier.

Area forecast discussion, Feb 21, 12:55 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1255 AM EST MON FEB 21 2011

.SYNOPSIS...
WEAK HIGH PRESSURE WILL MOVE TO THE EAST TONIGHT. AS PRIMARY LOW
PRESSURE MOVES EAST THROUGH THE MID MISSISSIPPI AND OHIO VALLEYS
TONIGHT...A SECONDARY LOW WILL DEVELOP OVER THE MID ATLANTIC
REGION BY MONDAY MORNING...AND PASS SOUTH OF LONG ISLAND MONDAY
AFTERNOON. THE PRIMARY LOW WILL THEN WEAKEN AND ALSO PASS SOUTH OF
THE REGION MONDAY NIGHT. CANADIAN HIGH PRESSURE WILL THEN BUILD
INTO THE REGION FOR MID WEEK. A SERIES OF LOW PRESSURE SYSTEMS
WILL THEN IMPACT THE AREA FROM LATE WEEK INTO NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
NW WINDS HAVE DIMINISHED AS A WEAK HIGH PRESSURE RIDGE MOVES
ACROSS. MINOR UPDATE PERFORMED TO TWEAK DEWPOINTS AND TEMPERATURES
TO SLIGHTLY LOWER AND HIGHER VALUES RESPECTIVELY AND ALSO TO
INCREASE CLOUDS. CLOUDS WILL CONTINUE TO INCREASE THIS EVENING WITH
WARM FRONT APPROACHING FROM THE OHIO VALLEY. POPS WERE NOT
CHANGED. THEY STILL SEEM ON TRACK CONSIDERING THE LEADING EDGE OF
PRECIP NOT REACHING THE GROUND WITH LARGE DEWPOINT AND
TEMPERATURE SPREADS IN PLACE. STILL MOSTLY DRY THIS EVENING WITH
THE FIRST SNOWFLAKES ASSOCIATED WITH A LEADING WARM FRONT WELL IN
ADVANCE OF LOW PRESSURE MOVING INTO THE MID MISSISSIPPI VALLEY
POSSIBLY ARRIVING IN WESTERN SECTIONS CLOSE TO MIDNIGHT. THIS
ONSET TIME IS ALSO SUPPORTED BY THE LATEST RUN OF THE HRRR WITH
ITS HIGHER COMPOSITE REFLECTIVITIES ENTERING THE FAR WESTERN
SECTIONS OF THE REGION AROUND MIDNIGHT.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
WINTER WX ADVISORIES HAVE BEEN EXPANDED TO INCLUDE THE ENTIRE
CWA...WITH UNANIMOUS MODEL AGREEMENT ON AN ALL SNOW EVENT AND AT
LEAST 1/4 TO 1/2 INCH QPF. AS THE PRIMARY LOW MOVES INTO THE MID
MISSISSIPPI AND OHIO VALLEYS OVERNIGHT...A WEAK SECONDARY WAVE
WILL DEVELOP ALONG THE WARM FRONT APPROACHING THE REGION...AND
LIGHT SNOW WILL DEVELOP AND SPREAD EAST OVERNIGHT VIA COMBO OF
INCREASING H5-8 MOISTURE AND ENHANCED H7-8 ISENTROPIC LIFT AHEAD
OF THIS WAVE. FCST MODELS THEN HINT AT A DEVELOPING MODERATE SNOW
BAND VIA H7 FRONTOGENETIC FORCING TOPPED BY WEAKLY NEGATIVE
SATURATED MID LEVEL EPV LATE TONIGHT INTO MON MORNING...WITH
SNOWFALL RATES OF AN INCH PER HOUR POSSIBLE DURING THAT TIME
FRAME. MOST LIKELY BANDING SETUP APPEARS TO BE SOMEWHERE ACROSS
THE WESTERN 2/3 OF THE CWA...WHICH COULD PRODUCE A STRIPE OF UP
TO 6 INCHES ACCUMULATION. HOWEVER...WITH NAM/GFS IN DISAGREEMENT
ON PLACEMENT OF THIS BANDING (GFS FARTHER SOUTH) AND THE INHERENT
UNCERTAINTY OF FORECASTING THE EXACT LOCATION OF SUCH MESOSCALE
BANDING FEATURES...AND THE LIKELIHOOD THAT STRONG MID LEVEL
WESTERLIES WILL RESULT IN LESS FAVORABLE SNOW RATIOS DESPITE
FAVORABLE LIFT IN THE DENDRITIC SNOW GROWTH REGION NORTH/WEST OF
NYC...OPTED NOT TO ISSUE WINTER STORM WARNINGS ATTM. MOST LIKELY
WIDESPREAD ACCUMULATIONS IN THE WESTERN 2/3 OF THE CWA SHOULD BE
3-6 INCHES...HIGHEST NORTH/WEST OF NYC. EASTERN CT/LONG ISLAND
LESS LIKELY TO COME UNDER INFLUENCE OF MESOSCALE BANDING...SO
SLIGHTLY LESSER AMTS OF 2-4 INCHES EXPECTED THERE.

SNOW WILL SLOWLY TAPER OFF FROM WEST-EAST FROM LATE MON MORNING
INTO MON AFTERNOON. PRIMARY LOW WILL THEN PASS SOUTH OF THE AREA
MON NIGHT...WITH ASSOCIATED PRECIP SHIELD POSSIBLY COMING CLOSE
ENOUGH TO CLIP NYC METRO/LONG ISLAND...SO AFTER BRIEF DRY
CONDITIONS LATE MON AFTERNOON/EARLY MON EVENING...SLIGHT CHANCE
POP RETURNS FOR LATER MON NIGHT.

ANOTHER SHOT OF CAA ON GUSTY NW FLOW WILL FOLLOW...WITH LOWS IN
THE TEENS TO LOWER 20S MON/TUE NIGHTS...AND HIGHS ONLY IN THE
LOWER 30S ON TUE. TEMPS SHOULD MODERATE SOMEWHAT ON WED AS HIGH
PRESSURE SFC/ALOFT BUILDS IN...WITH HIGHS IN THE MID/UPPER 30S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WEDNESDAY NIGHT...RIDGE HIGH PRESSURE CENTERED OVER THE AREA WILL
ALLOW FOR GOOD RADIATIONAL COOLING CONDITIONS. COLDER MOSGUIDE
PREFERRED FOR LOWS. TEMPS REBOUND WITH SOUTHWEST FLOW AND LOW LEVEL
WAA THURSDAY AS HIGH PRESSURE SETTLES OFFSHORE THE CAROLINAS.
BROUGHT IN POPS A LITTLE SOONER AND CAPPED THEM JUST BELOW LIKELY
CATEGORY CONSIDERING WITH NEXT PRECIP EVENT CONSIDERING IT FALLS ON
DAY 6. CONFIDENCE HAS INCREASED THOUGH WITH THIS NEXT PRECIP EVENT
FROM THURSDAY NIGHT THROUGH FRIDAY. THE TRACK OF THE LOW FROM THE
OHIO VALLEY TAKES IT THROUGH OR A LITTLE NORTH OF THE FORECAST AREA.
RAIN/SNOW MIX WITH A GREATER FRACTION OF SNOW FARTHER NORTH...BUT
EXPECT LOW DIURNAL TEMP RANGES THURSDAY NIGHT INTO FRIDAY MORNING.
WARMER AIR MASS IN PLACE WILL MAKE THIS A PRIMARILY RAIN EVENT FOR
MOST OF THE FORECAST AREA WITH RAIN/SNOW MIX THURSDAY NIGHT
TRANSITIONING TO ALL RAIN FRIDAY. FARTHER INTERIOR...THIS WOULD BE
SNOW...TRANSITIONING TO RAIN/SNOW MIX FRIDAY.

MODELS HAVE GAINED AGREEMENT ON THE PROGRESSION OF THIS SYSTEM
LEAVING THE AREA OFF TO THE EAST FRIDAY NIGHT INTO EARLY SATURDAY.
CAA ON BACKSIDE AS AIR MASS BUILDS IN FROM THE NORTHWEST FRIDAY
NIGHT. IF PRECIP LINGERS...THIS COULD RESULT IN A FINAL PHASE OF A
LIGHT RAIN/SNOW MIX BEFORE ALL PRECIP ENDS BY EARLY SATURDAY.

THERE IS SOME UNCERTAINTY THEREAFTER WITH THE TIMING OF THE NEXT
SYSTEM BETWEEN GFS ENSEMBLE AND CURRENT OPERATIONAL MODELS. RIGHT
NOW...GOING WITH DRY FORECAST DURING THE DAY SATURDAY WITH BRIEF
HIGH PRESSURE MOVING THROUGH TO OUR NORTH AS SHOWN BY
GFS...ECMWF...AND DGEX. NEXT SYSTEM ARRIVES FROM THE WEST TO BRING
MORE PRECIP LATE SATURDAY NIGHT INTO SUNDAY. THIS LAST SYSTEM HAS
MUTUAL AGREEMENT FROM LATEST GFS AND ECMWF RUNS BUT IS A BIT LATER
WITH THE ONSET IN THE DGEX.

TEMPERATURES WERE GENERALLY A BLEND OF HPC AND MOSGUIDE. THESE WILL
AVERAGE A FEW DEGREES ABOVE NORMAL THURSDAY AND FRIDAY AND CLOSER TO
NORMAL FOR THE WEEKEND.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
LOW PRES AND ITS ATTENDING WARM FRONT APPROACH THE LOCAL AREA
OVERNIGHT...TRACKING S AND E OF THE AREA ON MON. ANOTHER AREA OF
LOW PRES WILL PASS TO THE SOUTH MON NIGHT.

SNOW EXPECTED TO START REACHING THE GROUND AT WESTERN TERMINALS
BY 07Z...08Z-10Z AT EASTERN TERMINALS. CONDS DROP TO MVFR...THEN
IFR FROM W TO E. TIMING OF IFR COULD BE AN HOUR TOO SLOW. LESS
CONFIDENCE IN LIFR CONDS BASED ON 00Z MODEL GUIDANCE...EXCEPT AT
KHPN WHERE WORSE CONDS ALWAYS PREVAIL.

PRECIP EXPECTED TO REMAIN IN THE FROZEN STATE FOR THE DURATION OF
THE EVENT AT ALL TERMINALS WITH END TIME BETWEEN 18Z TO 21Z MON.

AS FAR AS AMOUNTS...3-6 INCHES IS EXPECTED AT ALL TERMINALS.
MODELS INDICATING BANDING OVER AREAS WEST OF THE HUDSON RIVER SO
AMOUNTS EXPECTED TO BE AT THE HIGHER END OF THIS RANGE
HERE...LOWER END AT KGON. SNOWFALL RATES MAY ALSO BE AROUND AN
INCH PER HOUR IN BANDING AS WELL.

LIGHT AND VRB WINDS BECOME ESE BY MON MORNING WITH THE
APPROACHING WARM FRONT/SFC LOW. AS THE LOW PASSES TO THE SOUTH
WINDS WILL BACK TO THE NE/N AND INCREASE AS THE PRES GRADIENT
TIGHTENS. COLD AIR ON THE BACKSIDE OF THE STORM WILL ALSO CAUSE
GUSTS IN THE UPPER TEENS TO LOWER 20S.

SOME UNCERTAINTY WITH TIMING OF VFR RETURNING AND GUSTS SUBSIDING.
SOUNDINGS ARE INDICATING GUSTS CONTINUING THROUGH THE NIGHT...BUT
THIS MAY NOT HAPPEN. DUE TO MULTITUDE OF CHANGING CONDS...HAVE
KEPT FORECAST SIMPLE AFTER 21Z.

OUTLOOK FOR 06 TUESDAY THROUGH FRIDAY...

MON NIGHT...VFR. GUSTY N WINDS DIMINISHING.

TUE-WED NIGHT...VFR.

THU-FRI...SUB-VFR CONDITIONS DEVELOPING LATE THURSDAY AND
CONTINUING INTO FRIDAY. STRONG...GUSTY WINDS POSSIBLE FRIDAY.

&&

.MARINE...
HAVE CANCELLED ON GOING SCA WITH ONLY AN OCNL GUST TO 25 KT ON
NEARBY LAND AREAS POSSIBLE UNTIL SUNSET...AND SEAS AT BUOY 44025
DOWN TO 4 FT.

QUIET CONDITIONS TONIGHT...BUT THEN STRENGTHENING E-NE FLOW AHEAD
OF A WEAK WAVE OF LOW PRESSURE PASSING JUST S OF THE WATERS WILL
LEAD TO MINIMAL SCA CONDITIONS ON THE OCEAN MON AFTERNOON/NIGHT.
FCST GUIDANCE HAS TRENDED TOWARD WEAKER WINDS IN THE WAKE OF THIS
SYSTEM...SO QUIET CONDITIONS EXPECTED FOR THE MID WEEK PERIOD.

SCA CONDITIONS SHOULD RETURN FRI AFTERNOON THROUGH EARLY SAT AS
THE PRESSURE GRADIENT INCREASES BETWEEN DEPARTING LOW PRESSURE OFF
TO CANADIAN MARITIMES AND HIGH PRESSURE TO OUR NORTHWEST. GUSTY
WINDS IN EXCESS OF 25 KT WILL BE POSSIBLE ACROSS THE WATERS AND
HIGHER OCEAN SEAS OF 5-8 FT FOR FRI...HIGHEST E. DEPENDING ON THE
MAGNITUDE OF THE DEPARTING LOW...THESE HIGHER SEAS COULD STICK
AROUND THROUGH THE NEXT WEEKEND.

&&

.HYDROLOGY...
CURRENTLY EXPECTING FROM 1/4 TO 1/2 INCH OF LIQUID EQUIVALENT QPF
SUNDAY NIGHT AND MON...ALL SNOW...WITH LITTLE TO NO SHORT TERM
HYDROLOGIC IMPACTS. POTENTIAL FOR 1/2 TO 1 INCH QPF EXISTS FROM
THU NIGHT-FRI...MOSTLY RAIN...SO COMBINED RUNOFF FROM RAIN AND
SNOW MELT COULD CAUSE LOCALIZED POOR DRAINAGE PROBLEMS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     CTZ007-008-011-012.
     WINTER WEATHER ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR
     CTZ005-006-009-010.
NY...WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     NYZ079-081.
     WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NYZ067-069.
     WINTER WEATHER ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR
     NYZ068-070>075-078-080-176>179.
NJ...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NJZ002-004-
     103.
     WINTER WEATHER ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR
     NJZ006-104>108.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM EST TUESDAY FOR
     ANZ350-353-355.

&&

SYNOPSIS...GOODMAN
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...JM
AVIATION...
MARINE...GOODMAN/JM
HYDROLOGY...GOODMAN/JM
Hazardous weather outlook, Feb 20, 3:23 PM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
323 PM EST SUN FEB 20 2011

CTZ007-008-011-012-NYZ079-081-212030-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
323 PM EST SUN FEB 20 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 5 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-004-103-NYZ067-069-212030-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-ORANGE-ROCKLAND-
323 PM EST SUN FEB 20 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-010-NJZ006-104>108-NYZ068-070>075-078-080-176>179-
212030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-HUDSON-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-PUTNAM-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
323 PM EST SUN FEB 20 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-212030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
323 PM EST SUN FEB 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 heavy snow. Local standard time, as filed.

Heavy Snow, Eastern Bergen

When
February 21, 1:00 AM EST to 10:00 AM EST
Where
Eastern Bergen forecast zone
Reported by
Official NWS Observations
Coordinates
40.960, -74.074 (the zone’s center; the record gives no point)

Heavy Snow, Western Bergen

When
February 21, 1:00 AM EST to 10:00 AM EST
Where
Western Bergen forecast zone
Reported by
Official NWS Observations
Coordinates
40.960, -74.074 (the zone’s center; the record gives no point)

Heavy Snow, Eastern Passaic

When
February 21, 1:00 AM EST to 10:00 AM EST
Where
Eastern Passaic forecast zone
Reported by
Official NWS Observations
Coordinates
41.034, -74.300 (the zone’s center; the record gives no point)

Heavy Snow, Western Passaic

When
February 21, 1:00 AM EST to 10:00 AM EST
Where
Western Passaic forecast zone
Reported by
Official NWS Observations
Coordinates
41.034, -74.300 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 287700, 287701, 287702, 287703.